Texas, 2024Drought in Texas, June 1 to 30, 2024
June 1 to 30, 2024 · NWS SJT · 4 events in 4 counties and zones
Drought conditions intensified across portions of the Concho Valley and the northern Edwards Plateau, mainly west of a Ballinger to Junction line during the month of June.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions intensified across portions of the Concho Valley and the northern Edwards Plateau, mainly west of a Ballinger to Junction line during the month of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 31, 10:59 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, May 31, 10:59 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service San Angelo TX
1159 PM CDT Fri May 31 2024
...New AVIATION...
.SHORT TERM...
(This evening through Saturday)
Issued at 136 PM CDT Fri May 31 2024
The latest severe weather/mesoanalysis analysis shows a dryline
well to our west over the Trans Pecos to a weak surface low near
Fort Stockton and a stationary front near the I-20 corridor form
the Permain Basin eastward across the Big Country. To the south of
the front across the southern 2/3 of the area, there is moderate
to strong instability in place, most unstable across the Northern
Edwards Plateau and effective shear bulk shear values of 35 to 45
knots over the southern half of the area.
Isolated thunderstorms are possible mainly south of I-20 late this
afternoon and evening. Any storm that does develop will rapidly become
severe due to strong/locally extreme instability and good deep layer
shear. The main hazards will be large hail and damaging winds.
Otherwise, going with low chance Pops for tonight, mainly during the
evening. For Saturday, looks mainly dry for much of the day. However,
storms will fire to our west along the dryline during the afternoon. A
few storms will probably move into our western counties by late
afternoon with an isolated severe storm possible. Expect warm and
humid conditions with highs Saturday in the 80s to lower 90s.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 1131 AM CDT Fri May 31 2024
A familiar pattern for this time of year will set up across West
Central Texas this weekend and into early next week, with weak
ridging and nearly zonal flow aloft with a warmer and unstable
airmass building near the surface. However, models are showing
this setup to be slightly weaker than what we have seen this past
week so far. We're generally expecting some diurnal showers and
isolated thunderstorms lingering into Saturday evening through
Monday, before a drier and even warmer airmass takes over and
begins to cook parts of West Central Texas under triple digit
high temperatures again. Ridging aloft will continue to strengthen
across the area, allowing temperatures to climb into the upper
90s to 106 range on Tuesday and Wednesday next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1157 PM CDT Fri May 31 2024
VFR conditions currently present across the area. A complex of
storms is moving southeast out of Lubbock towards our area. Have
included a TS group for KABI with VCTS for KSJT as a gradual but
slow weakening trend is expected as this complex progresses. MVFR
to IFR ceilings are expected to build north during the early
morning hours, mainly impacting our southern sites. Confidence in
this stratus building all the way to KSJT is medium-low at this
time but a brief MVFR group may need to be added with the next
update. Ceilings will lift back to VFR by the late morning with
wind gusts picking up out of the southeast during the afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 84 67 88 69 / 50 20 10 20
San Angelo 87 69 93 69 / 30 20 10 20
Junction 91 70 94 71 / 30 20 10 20
Brownwood 81 67 87 69 / 50 20 10 20
Sweetwater 82 67 89 69 / 60 20 10 30
Ozona 90 70 91 69 / 20 10 10 30
Brady 82 68 86 69 / 40 30 10 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...21
LONG TERM....TP
AVIATION...50
Hazardous weather outlook, May 31, 12:47 PM CST, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
147 PM CDT Fri May 31 2024
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
147 PM CDT Fri May 31 2024
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
Isolated to widely scattered storms are possible across much of
West Central Texas mainly this afternoon and evening. Some of
these storms will be strong and a few may strengthen to severe
levels. Large hail and damaging winds will be the main threats, in
addition to dangerous lightning and brief locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Scattered thunderstorms will be possible each day through the
weekend. Some of these storms will be strong and may reach severe
levels, with large hail and damaging winds the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Local storm report, May 31, 6:14 PM CST, 5 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
714 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM Hail Voca 31.01N 99.18W
05/31/2024 M2.75 Inch McCulloch TX Trained Spotter
baseball size hail in Vocal.
&&Local storm report, May 31, 7:00 PM CST, 5 hours before
Preliminary Local Storm Report
National Weather Service San Angelo TX
800 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM Tstm Wnd Dmg Voca 31.02N 99.19W
05/31/2024 McCulloch TX Trained Spotter
Numerous windows broken by strong winds and
hail.
&&
19Drought, Irion
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Irion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Irion County during the month of June.
Drought, Tom Green
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Tom Green County during the month of June.
Drought, Crockett
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Crockett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Crockett County during the month of June.
Drought, Schleicher
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Schleicher County during the month of June.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 1 to 3, 20241 death · 1 injured · $417,000 · 2.75 in hail · 48 events
- Flash Flooding and Hail in Louisiana, June 1 to 2, 2024$132,000 · 1 in hail · 21 events
- Tornado and Flash Flooding in Texas, June 1, 2024$50,000 · 3.5 in hail · 9 events
- Flash Flooding and Hail in Texas, June 1 to 2, 2024$50,000 · 1 in hail · 5 events
- Flash Flood and Damaging Winds in Texas, June 1, 2024$45,000 · 87 kt wind · 4 events
- Excessive Heat and Heat in Texas, June 1 to 6, 202432 events
- Excessive Heat and Heat in Texas, June 1 to 5, 202425 events
- Tornadoes and Flood in Texas, June 1 to 3, 2024EF0 · 20 events
- Flash Flooding and Hail in Texas, June 1, 20241 in hail · 18 events
- Drought in New Mexico, June 1 to 30, 202417 events
- Drought in New Mexico, June 1 to 30, 202417 events
- Hail and Damaging Wind in Kansas, June 1, 20243 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196105, 1196106, 1196107, 1196114.